Alert archive / Minnesota / Red Flag Warnings in 2020
Red Flag Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 20, 2020, 3:33 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Apr 20, 2020, 8:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2020, 3:33 AM CDT (08:33 UTC)
- In effect from
- Apr 20, 2020, 8:00 AM CDT
- Expired
- Apr 20, 2020, 6:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422 WWUS83 KABR 200833 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 333 AM CDT Mon Apr 20 2020 SDZ271>273-200945- /O.CAN.KABR.FW.A.0001.200420T1300Z-200420T2300Z/ Upper James River-Prairie Coteau-Red River Valley- 333 AM CDT Mon Apr 20 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 271, 272, AND 273... The National Weather Service in Aberdeen has cancelled the Fire Weather Watch. $$ MNZ039-046-201645- /O.UPG.KABR.FW.A.0001.200420T1300Z-200420T2300Z/ /O.NEW.KABR.FW.W.0001.200420T1300Z-200420T2300Z/ Traverse-Big Stone- 333 AM CDT Mon Apr 20 2020 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 8 AM this morning to 6 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 039 Traverse and Fire Weather Zone 046 Big Stone. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 34 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
014 WWUS83 KABR 201546 AAA RFWABR URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 1046 AM CDT Mon Apr 20 2020 MNZ039-046-202300- /O.CON.KABR.FW.W.0001.000000T0000Z-200420T2300Z/ Traverse-Big Stone- 1046 AM CDT Mon Apr 20 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... * AFFECTED AREA...Fire Weather Zone 039 Traverse and Fire Weather Zone 046 Big Stone. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 34 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Mohr
202 WWUS83 KABR 202252 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 552 PM CDT Mon Apr 20 2020 MNZ039-046-210000- /O.EXP.KABR.FW.W.0001.000000T0000Z-200420T2300Z/ Traverse-Big Stone- 552 PM CDT Mon Apr 20 2020 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... Fire danger will decrease this evening as temperatures decrease and relative humidity increases. Gusty winds will decrease over the next few hours as well. $$ LUECK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 20, 12:23 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 12:23 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1223 AM CDT Mon Apr 20 2020
.UPDATE...
Issued at 1115 PM CDT Sun Apr 19 2020
No major changes anticipated for the overnight period.
&&
.SHORT TERM...(This Evening through Monday Night)
Issued at 335 PM CDT Sun Apr 19 2020
A weak upper level short wave tracking across southwestern SD will
bring light showers to the southwestern CWA through this evening.
Dry conditions are expected elsewhere thanks to a surface high
pressure. As the surface high drifts southeast, southwest to
westerly winds will develop, keeping lows in the 30s. A weak frontal
boundary sliding southward tonight will bring partly to mostly
cloudy skies. With a dry airmass in place tonight, will not mention
light showers as the NAM suggests.
An area of low pressure will slide southeastward across the region
on Monday. Strong northwesterly to northerly winds will develop
behind the surface low with gusts around 45 mph possible. Boundary
layer dew points off the RAP drop into the teens during the
afternoon hours which would produce min RH values below 30 percent.
The combination of strong winds and low dew points will create very
high fire danger on Monday. Will issue a fire weather watch for
eastern South Dakota and western MN. An additional fire weather
headline could be needed further west. A wind advisory will probably
be need as well Monday afternoon into Monday evening. Decreasing
winds Monday night, along with low dew points and mostly clear skies
should allow temperatures to drop into the 20s by Tuesday morning.
.LONG TERM...(Tuesday through Sunday)
Issued at 335 PM CDT Sun Apr 19 2020
A relatively quiet weather pattern will kick off the extended
portion of the forecast through midweek before it becomes a bit more
unsettled toward the end of the week into the weekend. High pressure
will slide south and east out of the eastern Dakotas and western
Minnesota on Tuesday as low pressure and associated frontal
boundaries approach the region from southern Canada. This system
will then push through the region on Wednesday. Dry conditions are
expected through midweek. A more active pattern then will set up
Thursday through the end of the period as successive waves move
through the region. We'll see increasing chances of rain along with
a few thunderstorms at times. At this point, these systems look to
move through fairly progressively so chances will be more on and
off. Temperatures are expected to remain at or above normal with the
warmest days of the period likely to be Tuesday and Wednesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1223 AM CDT Mon Apr 20 2020
VFR skies/vsbys are expected through Monday region wide. The wind
will also become gusty, especially for Monday afternoon/evening.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from 8 AM CDT this morning through this
afternoon for SDZ271>273.
MN...Fire Weather Watch from 8 AM CDT this morning through this
afternoon for MNZ039-046.
&&
UPDATE...TDK
SHORT TERM...SD
LONG TERM...Vipond
AVIATION...WiseHazardous weather outlook, Apr 19, 3:50 PM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Aberdeen SD 350 PM CDT Sun Apr 19 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-202100- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 350 PM CDT Sun Apr 19 2020 /250 PM MDT Sun Apr 19 2020/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwesterly winds of 20 to 30 mph with gusts of 45 mph will be possible on Monday. The winds, along with low afternoon relative humidity values will promote very high fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:34 AM CDT | Wind Advisory | ABR | Big Stone, Traverse | 15 hr |
Nearby
Red Flag Warnings in Minnesota, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.